# SDR 97ZZZX609

- Difficulty date: January 24, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7164D
- Make and model: Piper PA-31-350
- Aircraft serial: 318052013
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: LW1064619332
- Condition: Broken
- Location: Nr 5 Cyl
- Stage of operation: CR
- Nature of condition: E, R, K
- Precautionary procedure: E

## Discrepancy

PRELIMINARY REPORT - PRECAUTIONARY ENGINE SHUTDOWN FOR VIBRATION, NOISE, AND LARGE QUANTITY OF OIL TRAILING FROM COWLING.  SUBSEQUENT EXAMINATION INDICATES THAT THE NR 5 CYLINDER, PISTON CONNECTING ROD, P/N LW 10646 19332, FAILED BELOW THE PISTON PIN.  THE RESULTING IMPACT FORCES THEN CAUSED SEPARATION OF THE NR 5 CYLINDER ASSY FROM THE CRANKCASE ASSY.
